Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Gulia

Q: To everyone who have been one a second course

Recommended Posts

Hey there. I'm a 19 year old male, from Denmark, so sorry if my english is a little bad :)

So, I've were on accutane 40mg a day, last year, from october to january (Yea, only 100 days exact), stayed almost clear for 6 months, but over the last month or 2, my acne has been progressively worse, and on monday im going to my doctor, to get another round. This time, a lower dose (im thinking 20mg a day).

I responded very well to accutane first time. was clear after some weeks, never got a IB (only got a huge zit.. like, once a month.. so it was ok)..

Now, my questions is;

1. Will i respond as good this time around too? I mean.. is the chances big, that i will be clear in some weeks with again, no IB?

2. My acne was worse last year, before my first round, than now.. so will a 20mg a day be better? I didn't get many side effects last time.. only dry lips and, what annoyed me the most.. red face (well, only when i was sweating/flushing, or it was very hot.. lucky its over the winter).. so i hope a 20mg a day will reduce the redness, and some of the dry lips (because i have a girlfriend now, so I would prefer not to put Eight Hour creme on every hour :P)

3. Should i be on it for more than 100 days this time, to min. the chances of relapse?

Hope everyone can help a little. And if your new to accutane.. Yes, i got acne back, but it was worth it! try it! it might help you A LOT! I was very happy when i was on it. :)

Cheers :)

Share this post


Link to post
Share on other sites

1. Yes, if not better!

2. Lower dosage will work fine & you'll have less side effects.

3. I would stay on it for as long as you (and/or your doctor) are comfortable. Usually low dose is at least 6 months longer is better.

:)

Share this post


Link to post
Share on other sites

You can't predict what will happen during a second course based on your experience with the first. I can tell you that in my case the Accutane worked quickly to resolve my skin problems (exactly like the first course), but also led to more intense side effects in a very short amount of time. I had a lot of redness early in my second course, which was minimal during my first course. I also experienced fairly intense flushing early in my second course, which wasn't an issue during my first course.

I decided to end my second course before reaching the one month mark, and that was because the second course was very different from the first. Same dosage. I regret that brief second course as I'm still contending with side effects a few weeks off.

You really don't know. The lower dose will probably help with side effects, but it might not. If you do go for another round, keep an eye on how your body reacts to it and communicate with your doctor.

Also, did you try anything (ie topicals) after your first course. I also started to break out a few months after my first course, but I got another year of relative clarity using Duac. As I'm sure you've heard, many people respond to more mild treatment options after a course of Accutane.

Good luck with whatever you decide.

Share this post


Link to post
Share on other sites

My acne didnt react very well to my first course (blackheads didnt go anywhere) couple of weeks after I finished my 3months of 'tane I was back to square one and v. upset. (my derm made out the results would be permanent without question...)

Two years on i tried it again and am so happy with the results! Its worked faster, better and with fewer side effects. So far results are permanent :) Go for the lower dose, and good luck with whatever you decide!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×